MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52258
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angioplasty procedure and using a advance 35 lp low profile balloon catheter, the physician noted that the device felt as if there was a lot of air coming into the balloon during the procedure preparation.A 6frx70 ansel sheath was utilized during the procedure.Both an inflation device and syringe were used.The physician was not able to get the balloon to nominal pressure.The device was then introduced into the patient and it expelled a lot of contrast.The balloon catheter was removed and the procedure was completed with a another manufacturer's device.The patient's anatomy was noted to be a heavily calcified lesion, and the lesion was located in the popliteal artery.The lesion was approximately 90% occluded.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angioplasty procedure and using a advance 35 lp low profile balloon catheter, the physician noted that the device felt as if there was a lot of air coming into the balloon during the procedure preparation.A 6frx70 ansel sheath was utilized during the procedure.Both an inflation device and syringe were used.The physician was not able to get the balloon to nominal pressure.The device was then introduced into the patient and it expelled a lot of contrast.The balloon catheter was removed and the procedure was completed with a another manufacturer's device.The patient's anatomy was noted to be a heavily calcified lesion, and the lesion was located in the popliteal artery.The lesion was approximately 90% occluded.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the alleged malfunction.Additional information: h6 (annex g).Corrected information: b1, h1: this event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and specifications were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.Physical evaluation and a leak test of the returned complaint device revealed that no leaks were present, and the problems encountered by the user could not be recreated on 10nov2021.This was also re-tested under the same conditions on 24feb2022.Cook completed a review of the device history record (dhr).The dhr for the complaint lot found 2 relevant non-conformances; however, all non-conforming products were scrapped, and the lot was inspected 100%.A review of complaint history shows no other related complaints associated with this lot.Therefore, cook concluded that no nonconforming product exists in-house or in the field.Cook reviewed the device master record (dmr) and product labeling to confirm adequate manufacturing specifications, operation parameters, and the design verification testing of the device are in place to identify and prevent the reported failure mode prior to distribution.Cook has concluded that sufficient inspection activities are in place to identify the failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ instructions for use: ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ physical examination of the returned device was unable to recreate the reported failure mode; therefore, cook cannot confirm the reported complaint, as no product defect was detected.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the reported device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12797739
Report Number1820334-2021-02487
Device Sequence Number5588774
Product Code DQY
UDI-Device Identifier10827002522586
UDI-Public(01)10827002522586(17)230121(10)10278011
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberG52258
Device Catalogue NumberPTA5-35-135-5-4.0
Device Lot Number10278011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FRX 70 ANSEL SHEATH
Patient Age61 YR
Patient SexMale